Alabama, 2005Flash Flood in Alabama, June 2, 2005
June 2, 2005 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 2, 2:25 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 2, 2:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT THU JUN 2 2005
.DISCUSSION...
LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS
SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH
ASSOCIATED SFC FEATURE INFLUENCES THE CWA.
SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH
REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO
THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH
AFTERNOON AND EVENING SCATTERED CONVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 60 80 62 86 / 40 30 10 30
ANNISTON 63 81 64 85 / 50 30 10 20
BIRMINGHAM 63 82 66 85 / 40 20 10 20
TUSCALOOSA 64 86 66 88 / 20 10 10 20
CALERA 64 83 66 87 / 40 20 10 20
AUBURN 64 82 68 88 / 60 30 10 20
MONTGOMERY 65 87 67 89 / 60 30 10 20
TROY 65 86 67 90 / 60 30 10 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 2, 12:25 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT THU JUN 2 2005
ALZ011>015-017>050-031830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
125 PM CDT THU JUN 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS
EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND POSSIBLY
SMALL HAIL AND STRAIGHT LINE WINDS.
CONDITIONS WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF STRONG
THUNDERSTORMS IN THE COUNTIES AROUND AND EAST OF INTERSTATE 65...
WHERE ABUNDANT AFTERNOON SUNSHINE WILL BETTER DESTABILIZE
THE ATMOSPHERE.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THROUGH 8 PM.
In the hours before
Special weather statement, Jun 2, 1:15 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT THU JUN 2 2005
ALZ026-022015-
ST. CLAIR-
215 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315
PM CDT...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORMS...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS AND THUNDERSTORM ACROSS WESTERN ST. CLAIR
COUNTY...MOVING NORTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS
WILL BE CAPABLE OF DROPPING UP TO 2 INCHES OF RAIN IN AN HOUR OR
LESS...WHICH MAY PRODUCE MINOR URBAN FLOODING AND PONDING OF WATER
ON ROADWAYS.
THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOODY...
BRANCHVILLE...ODENVILLE...SPRINGVILLE AND ASHVILLE THROUGH 315 PM
CDT.
Local storm report, Jun 2, 1:25 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL HURTSBORO 32.24N 85.41W
06/02/2005 1.00 INCH RUSSELL AL CO-OP OBSERVER
QUARTER SIZE HAIL COVERING THE GROUND AND TREE LIMBS
DOWN.
&&
JSSSpecial weather statement, Jun 2, 1:33 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT THU JUN 2 2005
ALZ048-022015-
RUSSELL-
233 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL
315 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LADONIA TO GLENVILLE...MOVING EAST AT 20
MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SEALE...PITTSVIEW...GLENVILLE...LADONIA...COTTONTON...PHENIX CITY...
FORT MITCHELL AND HOLY TRINITY THROUGH 315 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS IS GUSTY WINDS AND MINOR
FLOODING.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS... RISING
WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE
POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER
OF UNKNOWN DEPTH.
Special weather statement, Jun 2, 1:37 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT THU JUN 2 2005
ALZ040-022020-
DALLAS-
237 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL
320 PM CDT...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTH OF SELMA...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SELMA AND TYLER
THROUGH 315 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
MBS/91
Local storm report, Jun 2, 2:29 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL PHENIX CITY 32.47N 85.01W
06/02/2005 0.25 INCH RUSSELL AL LAW ENFORCEMENT
PEA SIZE HAIL IN PHENIX CITY.
&&
JSSSpecial weather statement, Jun 2, 3:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT THU JUN 2 2005
ALZ027-022200-
TALLADEGA-
402 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL
500 PM CDT...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM NUMEROUS SHOWERS
AND THUNDERSTORMS...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS TALLADEGA COUNTY...MOVING
NORTH AT 15 MPH.
THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WINTERBORO...
SYLACAUGA...CHILDERSBURG...TALLADEGA...WALDO...LINCOLN AND MUNFORD
THROUGH 500 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.
MBS/91
Flash Flood, Talladega
- When
- June 2, 3:30 PM CST to 4:30 PM CST
- Where
- Talladega County, Talladega
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.433, -86.100
Several streets were impassable and subsequently closed in Talladega due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Montana, June 2 to 5, 2005$701,000 · 2 events
- Flood and Hail in Georgia, June 2, 2005$356,000 · 50 kt wind · 10 events
- Tornadoes and Hail in Colorado, June 2, 2005$25,000 · F0 · 45 events
- Hail in Texas, June 2 to 3, 2005$175,000 · 2 in hail · 4 events
- Damaging Wind in Florida, June 2, 2005$60,000 · 60 kt wind · 1 event
- Tornado and Hail in Kansas, June 2, 2005F1 · 12 events
- Hail and Damaging Winds in New Mexico, June 2, 2005$25,000 · 1 in hail · 5 events
- Tornado and Hail in Colorado, June 2, 2005F0 · 22 events
- Hail and Damaging Winds in Texas, June 2 to 3, 20051.75 in hail · 15 events
- Damaging Wind in Alabama, June 2, 2005$19,000 · 55 kt wind · 1 event
- Dense Fog in Kansas, June 2, 200510 events
- Damaging Winds in Texas, June 2 to 3, 200560 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459784.